MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2665
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, during an endovascular procedure with cook devices a buddy wire was run through a gore® dryseal flex introducer sheath (dsf).A needle was also reported to have been advanced within the sheath.Blood loss could be seen and it was reported that the needle had punctured the bladder/tube of the sheath.The sheath was removed and another dsf was used to implant two gore® viabahn® vbx balloon expandable endoprostheses.The blood loss was not significant and did not require transfusion or cause any hemodynamic impairment to the patient.Post conclusion of the gore portion of the procedure the gore representative had left the operating room and became aware later that the patient had suffered severe blood loss and a drop in blood pressure and had coded.It was reported that they transfused the patient with approximately 3 units of blood and were able to get the patient back.No further details were known as to patient status or the cause of the code at the time this event was reported.
 
Additional Manufacturer Narrative
Additional investigation determined no product problem or deficiency caused or contributed to an adverse event/incident for the patient; the initial medwatch and any supplemental report submitted under manufacturer report number 3007284313-2022-01786 was submitted in error, and is hereby retracted.
 
Event or Problem Description
On (b)(6)2022, the physician reported that the patient had been discharged and is doing well and that the cause of the blood loss after placement of the stents is still unknown.Details of how the blood loss was resolved was not provided.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13577881
Report Number3007284313-2022-01786
Device Sequence Number14837618
Product Code DYB
UDI-Device Identifier00733132628421
UDI-Public00733132628421
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberDSF2665
Device Catalogue NumberDSF2665
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer02/18/2022
02/18/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date02/25/2022
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight109 KG